Systems of integro-PDEs with interconnected obstacles and multi-modes switching problem driven by Lévy process

  • Said Hamadène
  • Xuxhe Zhao


In this paper we show existence and uniqueness of the solution in viscosity sense for a system of nonlinear m variational integral-partial differential equations with interconnected obstacles whose coefficients \({(f_i)_{i=1,\ldots, m}}\) depend on \({(u_j)_{j=1,\ldots,m}}\). From the probabilistic point of view, this system is related to optimal stochastic switching problem when the noise is driven by a Lévy process. The switching costs depend on (t, x). As a by-product of the main result we obtain that the value function of the switching problem is continuous and unique solution of its associated Hamilton–Jacobi–Bellman system of equations. The main tool we used is the notion of systems of reflected BSDEs with oblique reflection driven by a Lévy process.

Mathematics Subject Classification

49L25 60G40 35Q93 91G80 


Integral-partial differential equations Interconnected obstacles Viscosity solutions Lévy process Multi-modes switching Reflected backward stochastic differential equations 


  1. 1.
    Aman A.: Reflected generalized backward doubly SDEs driven by Lévy processes and applications. J. Theor. Probab. 25(4), 1153–1172 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Awatif S.: Equations d’Hamilton–Jacobi du premier ordre avec termes intégro-différentiels: partie 1: unicité des solutions de viscosité. Commun. Partial Differ. Equ. 16(6–7), 1057–1074 (1991)zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    Arnarson T., Djehiche B., Poghosyan M., Shahgholian H.: A PDE approach to regularity of solutions to finite horizon optimal switching problems. Nonlinear Anal.: Theory Methods Appl. 71(12), 6054–6067 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Barles G., Buckdahn R., Pardoux E.: Backward stochastic differential equations and integral-partial differential equations. Stochastics 60(1–2), 57–83 (1997)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Barles, G., Imbert, C.: Second-order elliptic integro-differential equations: viscosity solutions’ theory revisited. In: Annales de l’Institut Henri Poincare(C) Non Linear Analysis, vol. 25, No. 3, pp. 567–585. Elsevier Masson (2008)Google Scholar
  6. 6.
    Biswas I.H., Jakobsen E.R., Karlsen K.H.: Viscosity solutions for a system of integro-PDEs and connections to optimal switching and control of jump-diffusion processes. Appl. Math. Optim. 62(1), 47–80 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Chassagneux J.-F., Elie R., Kharroubi I.: Discrete-time approximation of multidimensional BSDEs with oblique reflections. Ann. Appl. Probab. 22(3), 971–1007 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Carmona R., Ludkovski M.: Valuation of energy storage: an optimal switching approach. Quant. Finance 10(4), 359–374 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Dellacherie, C.: Capacités et Processus Stochastiques (No. 67). Springer (1972)Google Scholar
  10. 10.
    Dellacherie C., Meyer P.-A.: Probabilités et Potentiel, Chap. 1 à 4. Hermann eds, Paris (1975)Google Scholar
  11. 11.
    Duckworth K., Zervos M.: A model for investment decisions with switching costs. Ann. Appl. Probab. 11(1), 239–260 (2001)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    El Asri B., Hamadène S.: The finite horizon optimal multi-modes switching problem: the viscosity solution approach. Appl. Math. Optim. 60(2), 213–235 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Fan, X.L.: Reflected backward stochastic differential equations driven by a Levy process. Commun. Stat.-Theory Methods (2013)Google Scholar
  14. 14.
    Hamadène S., Jeanblanc M.: On the starting and stopping problem: application in reversible investments. Math. Oper. Res. 32(1), 182–192 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Hamadène S., Morlais M.A.: Viscosity solutions of systems of PDEs with inter-connected obstacles and switching problem. Appl. Math. Optim. 67(2), 163–196 (2013)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Hamadène S., Ouknine Y.: Reflected backward stochastic differential equation with jumps and random obstacle. Electron. J. Probab. 8(2), 1–20 (2003)MathSciNetGoogle Scholar
  17. 17.
    Hamadène S., Zhang J.: Switching problem and related system of reflected backward SDEs. Stoch. Process. Appl. 120(4), 403–426 (2010)zbMATHCrossRefGoogle Scholar
  18. 18.
    Hu Y., Tang S.: Multi-dimensional BSDE with oblique reflection and optimal switching. Probab. Theory Related Fields 147(1–2), 89–121 (2010)zbMATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Jakobsen E.R., Karlsen K.H.: A “maximum principle for semicontinuous functions” applicable to integro-partial differential equations. Nonlinear Differ. Equ. Appl. NoDEA 13(2), 137–165 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Ly Vath V., Pham H.: Explicit solution to an optimal switching problem in the two-regime case. SIAM J. Control Optim. 46(2), 395–426 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    Meyer, P.A.: Probabilités et Potentiel. Hermann, Paris (1966)Google Scholar
  22. 22.
    Nualart D., Schoutens W.: Chaotic and predictable representations for Lévy processes. Stoch. Process. Appl. 90(1), 109–122 (2000)zbMATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    Nualart D., Schoutens W.: Backward stochastic differential equations and Feynman-Kac formula for Lévy processes, with applications in finance. Bernoulli 7(5), 761–776 (2001)zbMATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Pham H., Vath V.L., Zhou X.Y.: Optimal switching over multiple regimes. SIAM J. Control Optim. 48(4), 2217–2253 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    Protter, P.: Stochastic Integration and Differential Equations. Springer (1990)Google Scholar
  26. 26.
    Ren Y., El Otmani M.: Doubly reflected BSDE driven by a Levy Processes. Nonlinear Anal.: Real World Appl. 13, 1252–1267 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  27. 27.
    Zervos M.: A problem of sequential entry and exit decisions combined with discretionary stopping. SIAM J. Control Optim. 42(2), 397–421 (2003)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  1. 1.Université du Maine, LMMLe Mans Cedex 9France
  2. 2.School of Mathematics and StatisticsXidian UniversityXi’anPeople’s Republic of China

Personalised recommendations